Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 11, 2014, 4:14 PM CDT for Dunklin County, Missouri; Clay County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2014, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 11, 2014, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 4:25 PM CDT | HAIL 1 | 7 N Rector, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WUUS54 KMEG 112114
SVRMEG
ARC021-MOC069-112200-
/O.NEW.KMEG.SV.W.0055.140411T2114Z-140411T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CDT FRI APR 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 500 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
GREENWAY...OR 7 MILES NORTHWEST OF RECTOR...AND MOVING EAST AT 40
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
FRISBEE...WHITE OAK AND IPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3640 8996 3636 8996 3623 8997 3630 9043
3644 9038
TIME...MOT...LOC 2114Z 278DEG 34KT 3636 9033
$$2 follow-up statements
541
WWUS54 KMEG 112136
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT FRI APR 11 2014
ARC021-MOC069-112200-
/O.CON.KMEG.SV.W.0055.000000T0000Z-140411T2200Z/
CLAY AR-DUNKLIN MO-
436 PM CDT FRI APR 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL DUNKLIN AND EASTERN CLAY COUNTIES...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BELL CITY...OR NEAR PIGGOTT...MOVING EAST AT
35 MPH. A SECOND STRENGTHENING THUNDERSTORM IN NORTHERN CLAY COUNTY
MAY BECOME SEVERE AND IMPACT AREAS WITHIN THE ONGOING SEVERE
THUNDERSTORM WARNING ACROSS EASTERN CLAY COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIMMONS...
PIGGOTT...LORINE...HOLLY ISLAND...WEST KENNETT...BELL CITY...PRATT...
CARRYVILLE...RHYNE...FRISBEE...WHITE OAK...IPLEY AND CROCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3640 8996 3636 8996 3623 8997 3630 9043
3644 9038
TIME...MOT...LOC 2135Z 286DEG 32KT 3630 9011
$$034
WWUS54 KMEG 112149
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT FRI APR 11 2014
ARC021-MOC069-112159-
/O.CAN.KMEG.SV.W.0055.000000T0000Z-140411T2200Z/
CLAY AR-DUNKLIN MO-
449 PM CDT FRI APR 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUNKLIN AND
EASTERN CLAY COUNTIES IS CANCELLED...
AT 449 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3640 8996 3636 8996 3623 8997 3630 9043
3644 9038
TIME...MOT...LOC 2149Z 286DEG 32KT 3626 8996
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:00 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 11, 4:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT FRI APR 11 2014 .DISCUSSION... CURRENTLY... TEMPERATURES ACROSS THE MID-SOUTH ARE ABSOLUTELY BEAUTIFUL WITH READINGS IN THE LOW TO MID 70S UNDER MOSTLY CLEAR SKIES. JUST TO THE NORTH OF OUR FORECAST AREA...A CONCENTRATED AREA OF THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MISSOURI. MODEST AMOUNTS OF LIGHTNING AND HEAVY RAIN APPEAR TO THE MAIN THREATS WITH A SECONDARY THREAT OF SEVERE HAIL AND GUSTY WINDS. THIS SMALL AREA OF STORMS ARE EXPECTED TO REMAIN STRONG TO SEVERE AND CONTINUE TO TRACK SLIGHTLY SOUTHEAST THROUGH PARTS OF THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE THROUGH THIS EVENING. .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... TEMPERATURES WILL REMAIN MILD OVERNIGHT AS INCREASED MOISTURE AND CLOUD COVER WILL KEEP THINGS WARM. WEAK UPPER LEVEL RIDGING WILL RESULT IN ANOTHER WONDERFUL DAY TOMORROW. TEMPERATURES WILL RISE SLIGHTLY HIGHER INTO THE UPPER 70S AREAWIDE. WINDS WILL BEGIN TO PICK UP BY TOMORROW AFTERNOON AS THE PRESSURE GRADIENT INCREASES IN RESPONSE TO A LOW PRESSURE SYSTEM SKIRTING TO OUR NORTH OVER THE GREAT LAKES REGION. CLOUD COVER WILL INCREASE CONSIDERABLY BY SATURDAY NIGHT AS SOUTHWEST FLOW INCREASES IN RESPONSE TO A LONGWAVE TROUGH OVER THE GREAT PLAINS. BY SUNDAY MORNING WINDS WILL BECOME QUITE STRONG AS AN 850MB JET PICKS UP TO AROUND 35 KTS. WINDS SPEEDS AT THE SURFACE WILL BE 15 TO 20 MPH AND GUSTS NEAR 30 MPH...BUT WILL REMAIN BELOW ADVISORY CRITERIA. WIDESPREAD DEWPOINTS IN THE 50S TO NEAR 60 DEGREES WILL CONTRIBUTE TO SURFACE BASED INSTABILITY DURING THE AFTERNOON ON SUNDAY. MODEL GUIDANCE INDICATES 400 TO 600 J/KG OF SBCAPE WILL BE AVAILABLE WITH LI/S AROUND -3 TO -4. A LEADING SHORTWAVE TROF IS EXPECTED TO MOVE INTO THE MID-SOUTH BY LATE SUNDAY AFTERNOON AND THUNDERSTORMS WILL DEVELOP. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...MAINLY WEST OF THE MISSISSIPPI RIVER WHERE THE BEST INSTABILITY AND UPPER LEVEL WINDS WILL RESIDE. SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REST OF THE MID- SOUTH BY LATE SUNDAY NIGHT INTO MONDAY MORNING AS A COLD FRONT BEGINS TO MOVE INTO THE AREA. THE FRONT WILL BE SLOW MOVING AS THE UPPER LEVEL ENERGY WILL NOT ARRIVE UNTIL MONDAY AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH LATE AFTERNOON AND INTO EARLY TUESDAY MORNING BEFORE THE FRONT EXITS THE REGION. .LONG TERM...TUESDAY THROUGH FRIDAY... BEHIND THE FRONT...COOLER AND DRIER AIR WILL SETTLE IN. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY. IN FACT...SOME FROST MAY BE POSSIBLE NEAR THE TENNESSEE RIVER BASIN ON WEDNESDAY MORNING AS LOWS DIP INTO THE LOW TO MID 30S. FLOW ALOFT WILL BECOME MORE ZONAL BY WEDNESDAY AND THURSDAY AND TEMPERATURES WILL REBOUND BACK INTO THE 60S AND 70S. CONDITIONS ARE EXPECTED TO BE DRY AND SEASONABLE THROUGH THE BEGINNING OF NEXT WEEKEND. AC3 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING AT ALL SITES. A STALLED COLD FRONT CURRENTLY SITS JUST NORTH OF THE AREA WITH WINDS FROM THE SOUTH SOUTHWEST FROM 10 TO 15 KNOTS AT KMEM...KMKL...AND KJBR...WITH GUSTS UP TO 20 KNOTS. WINDS ARE A BIT CALMER AT KTUP AT 5 TO 10 KNOTS. WINDS WILL REMAIN FROM THE SOUTH SOUTHWEST THROUGHOUT THE PERIOD...ALTHOUGH WIND SPEEDS WILL DROP OFF AFTER SUNSET THIS EVENING FOR MOST AREAS. THE FRONT IS EXPECTED TO PRODUCE SHOWERS IN NORTHERN PORTIONS OF THE AREA SO I HAVE INCLUDED A VCSH FOR KJBR AFTER 21Z. MVFR CONDITIONS EXPECTED AT KMEM AROUND 08Z...AND KJBR AROUND 12Z AS CEILINGS LOWER. VFR CONDITIONS RETURN AT KMEM AROUND 14Z. WINDS ARE EXPECTED TO PICK UP TO BETWEEN 10 TO 15 KNOTS AGAIN NEAR THE END OF THE PERIOD...THE EXCEPTION AGAIN BEING KTUP WHICH WILL REMAIN BETWEEN 5 AND 10 KNOTS FOR THE DURATION OF THE PERIOD. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 11, 3:28 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 PM CDT FRI APR 11 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-122230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 328 PM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL MOVE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE THROUGH LATE AFTERNOON. THE PRIMARY THREATS WILL BE SEVERE HAIL WITH A SECONDARY THREAT OF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG STORMS MAY MOVE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL LATE SUNDAY NIGHT AHEAD OF A COLD FRONT. HAIL AND STRONG WIND ARE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ON ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. AC3
In the hours before
Special weather statement, Apr 11, 3:17 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT FRI APR 11 2014
ARZ008-009-112045-
CLAY AR-RANDOLPH AR-
317 PM CDT FRI APR 11 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTH OF MAYNARD AT 317 PM CDT...
MOVING EAST AT 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3650 9038 3649 9038 3627 9045 3644 9107
3650 9105
TIME...MOT...LOC 2017Z 290DEG 31KT 3650 9093The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 41 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 49 min |
| Apr 11, 3:17 PM CDT | Special Weather Statement | MEG | Clay | 28 min |
| Apr 11, 3:23 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.